Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 5, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 7, 2013, 7:19 AM CST for Baldwin County, Alabama; Escambia County, Florida. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 7, 2013, 7:19 AM CST (13:19 UTC)
- Expired
- Feb 7, 2013, 8:15 AM CST
- In force
- 56 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Baldwin County, AL, Escambia County, FL
The radar
The Mobile radar (KMOB), 70 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 1.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -194 m²/s²
- 0-3 km storm-relative helicity
- 445 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
439 WUUS54 KMOB 071319 SVRMOB ALC003-FLC033-071415- /O.NEW.KMOB.SV.W.0005.130207T1319Z-130207T1415Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 719 AM CST THU FEB 7 2013 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA... SOUTHEASTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA... * UNTIL 815 AM CST * AT 718 AM CST...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS OVER 60 MPH WAS LOCATED NEAR FOLEY...OR 4 MILES WEST OF ELBERTA...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... SUMMERDALE... FOLEY... ELBERTA... THIS INCLUDES INTERSTATE 10 IN FLORIDA BETWEEN MILE MARKERS 1 AND 8. THIS INCLUDES INTERSTATE 10 IN ALABAMA BETWEEN MILE MARKERS 57 AND 66. LAT...LON 3030 8765 3044 8778 3073 8741 3052 8728 TIME...MOT...LOC 1319Z 236DEG 19KT 3041 8766 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 5:10 AM CST, 2 hours 9 minutes earlier.
Area forecast discussion, Feb 7, 5:10 AM CST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
510 AM CST THU FEB 7 2013
.SHORT TERM [TODAY AND TONIGHT]...DAMPENING SHORT WAVE TROF MOVING
EAST OUT OF E TX INTO LOWER PARTS OF LA AND MS THIS MORNING WILL
CONTINUE TO TRACK EASTWARD QUICKLY TODAY SHIFTING MOSTLY EAST OF THE
CWFA LATER TODAY AND EARLY TONIGHT. ALOFT RIGHT REAR QUAD OF H2 100
KT JET MOVES ACROSS MUCH OF THE LOWER HALF OF THE CWFA INCLUDING THE
THE ADJACENT GULF WATERS OUT TO 60 NM BECOMING COUPLED WITH 40 TO 50
KTS H8 JET LOCATED MOSTLY OVER THE ADJACENT GULF WATERS OF AL AND
NWFL LATER THIS MORNING. AT THE SFC WINDS SHIFT MOSTLY NE LATER THIS
MORNING AND THIS AFTERNOON GENERALLY FROM COLD WEDGE WELL TO THE NE
SHIFTING SOUTHWARD...HELPING TO KEEP THE BETTER INSTABILITY OFFSHORE
THIS MORNING AND EARLY THIS AFTERNOON. WITH THIS PATTERN IT LOOKS
NOW THAT MOST OF THE SFC BASE CONVECTION WILL REMAIN OFFSHORE EARLY
TODAY WITH STILL THE CHANCE FOR BRIEF HEAVY RAIN OVER INLAND AREAS
EARLY THIS MORNING THEN EAST OF THE I-65 CORRIDOR LATER THIS MORNING
AND EARLY THIS AFTERNOON. WITH DEVELOPING SFC LOW OVER THE ADJACENT
WATERS NOSING UP AGAINST THE COOL WEDGE FROM THE NE INCREASED
ISENTROPIC LIFT GENERALLY OVER THE EASTERN HALF OF THE CWFA WILL
ALSO SUPPORT THE THREAT FOR SOME LOCALLY HEAVY RAINFALL IN SOME
AREAS TO THE EAST LATER THIS MORNING AND EARLY THIS AFTERNOON. AS A
RESULT HAVE MADE SOME ADJUSTMENTS TO THE CURRENT QPF GRIDS SHOWING
THE BETTER ACCUMULATIONS GENERALLY OVER THE EASTERN HALF OF THE CWFA
LATER THIS MORNING. AS FOR SEVERE WEATHER THE THREAT FOR A FEW
STRONG STORMS STILL EXITS BUT FURTHER SOUTH THAN EARLIER ANTICIPATED
DUE TO THE BETTER SFC BASE INSTABILITY REMAINING MOSTLY OFFSHORE. AS
FOR TEMPS WILL LEAN TOWARDS THE CURRENT MAV GUIDANCE UNDERCUTTING
THESE VALUES A DEGREE OR TWO MOSTLY WHERE THE BETTER PRECIP IS
EXPECTED TO OCCUR. FOR LOWS TONIGHT WILL LEAN VERY CLOSE TO THE
WARMER MAV GUIDANCE GOING A TAD WARMER IN SOME AREAS MAINLY NEAR THE
IMMEDIATE COAST. 32/EE
.LONG TERM [FRIDAY THROUGH WEDNESDAY]...ANOTHER SHORTWAVE TROUGH WILL
CLIP ACROSS NORTHERN MISSISSIPPI AND ALABAMA FRIDAY MORNING...THEN
EASTWARD TOWARD SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...AND THE
WESTERN FLORIDA PANHANDLE BY FRIDAY AFTERNOON. THIS FEATURE WILL
BRING A SLIGHT CHANCE OF RAIN TO THE REGION FRIDAY. RAINFALL AMOUNTS
SHOULD BE LIGHT. A COLD FRONT WILL PUSH INTO THE REGION IN THE WAKE
OF THIS FEATURE FRIDAY AFTERNOON. SURFACE HIGH PRESSURE RIDGING WILL
BUILD THROUGH THE DEEP SOUTH FRIDAY NIGHT. A COOLER AND DRIER SURFACE
AIRMASS WILL ALLOW FOR READINGS IN THE UPPER 30S TO 40S ACROSS MOST
LOCATIONS SATURDAY MORNING. DRY WEATHER IS EXPECTED TO CONTINUE
ACROSS THE REGION SATURDAY UNDERNEATH SHORTWAVE RIDGING ALOFT.
TEMPERATURES WERE TRENDED CLOSE TO GUIDANCE NUMBERS SATURDAY
AFTERNOON...WITH HIGHS EXPECTED TO RANGE IN THE MID 60S TO AROUND 70.
AN ACTIVE WEATHER PATTERN LOOKS TO RETURN LATE THIS WEEKEND INTO
EARLY NEXT WEEK. THE NEXT CYCLONE WILL DEEPEN OVER THE CENTRAL
PLAINS SUNDAY...AND WILL LIFT NORTHEASTWARD TOWARD THE GREAT LAKES
REGION BY MONDAY. AN ASSOCIATED COLD FRONT WILL STRETCH FROM THE
UPPER MIDWEST TO THE MISSISSIPPI RIVER VALLEY TO THE ARKLATEX REGION
SUNDAY AFTERNOON...BEFORE ADVANCING EASTWARD TO THE OHIO/TENNESSEE
VALLEYS AND SOUTHWESTWARD THROUGH PORTIONS OF ALABAMA...MISSISSIPPI
AND LOUISIANA BY MONDAY AFTERNOON. MEDIUM RANGE SOLUTIONS ARE IN
AGREEMENT WITH SPREADING LARGE SCALE LIFT THROUGH THE TENNESSEE AND
LOWER MISSISSIPPI RIVER VALLEYS AHEAD OF THESE FEATURES SUNDAY AND
SUNDAY NIGHT...THEN ACROSS MUCH OF THE GULF COAST MONDAY AND TUESDAY.
THE END RESULT WILL BE AN INCREASING CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS OUR FORECAST AREA SUNDAY THROUGH TUESDAY. THE
LATEST MEDIUM RANGE NWP SUGGESTS THAT THE BEST COVERAGES WILL BE
ORIENTED ACROSS NORTHERN AND WESTERN PORTIONS OF THE CWFA LATE SUNDAY
INTO MONDAY...BEFORE SPREADING EASTWARD TO ENCOMPASS MOST LOCATIONS
LATE MONDAY/TUESDAY. CONFIDENCE WAS HIGH ENOUGH TO INCREASE GRIDDED
POPS TO THE 40-60 PERCENT RANGE ACROSS THE REGION SUNDAY AND
MONDAY...WHILE LEAVING POPS IN THE 30-40 PERCENT RANGE TUESDAY. RAIN
CHANCES SHOULD GRADUALLY DIMINISH BY WEDNESDAY AS THE UPPER LEVEL
TROUGH EXITS TO THE EAST OF THE REGION. WE WILL NEED TO CLOSELY
MONITOR THIS NEXT SYSTEM EARLY NEXT WEEK...AS THERE MAY BECOME
INCREASING POTENTIAL FOR HEAVY RAINFALL AND POSSIBLY SEVERE WEATHER.
TEMPERATURES OTHERWISE SHOULD REMAIN MILD THROUGH THE EXTENDED
FORECAST PERIOD. /21
&&
.AVIATION [12Z ISSUANCE]...LIFR TO MVFR CONDITIONS THROUGH ABOUT
19Z TODAY FOLLOWED BY MVFR TO VFR CONDITIONS THROUGH 03Z FRI THEN
LIFR TO MVFR CONDITIONS THROUGH 12Z FRI. LOW CIGS FROM 300 TO 700 FT
IN SHOWERS AND ISOLATED THUNDERSTORMS EARLY THIS MORNING WILL
INCREASE TO 700 TO 1.5K FT LATE THIS MORNING AND EARLY THIS
AFTERNOON...THEN INCREASE TO AROUND 2.5K TO 5K FT THIS AFTERNOON AND
EARLY THIS EVENING AS MOST OF THE RAIN MOVES OFF TO THE EAST...THEN
LOWERING TO 500 TO 700 FT WITH DENSE FOG POSSIBLE OVERNIGHT AND
EARLY FRI MORNING. WINDS MOSTLY FROM THE EAST AT 15 TO 25 KNOTS
EARLY TODAY WILL SHIFT MOSTLY NORTH TO NORTHEAST AT 6 TO 8 KNOTS
THIS AFTERNOON AND EARLY THIS EVENING BECOMING LIGHT AND VARIABLE
OVERNIGHT. 32/EE
&&
.MARINE...A STRONG ONSHORE FLOW MOSTLY EARLY TODAY WILL SHIFT NORTH
AND DIMINISH BY THIS AFTERNOON AS COOLER/DRIER AIR FROM THE NORTH
AND NORTHEAST PUSHES DOWN OVER THE MARINE AREA...MOSTLY IN THE WAKE
OF A DEVELOPING SFC LOW TRACKING OFF TO THE EAST LATER THIS MORNING
AND THIS AFTERNOON. WITH GUSTY SOUTHERLY WINDS MOSTLY FROM 18 TO 25
KNOTS THIS MORNING SHIFTING MOSTLY NORTH AT 12 TO 16 KNOTS THIS
AFTERNOON WILL LIKELY LET SMALL CRAFT ADVISORIES EXPIRE DURING THE
AFTERNOON HOURS. AS A RESULT WILL TRIM BACK ON THE ADVISORY BY A FEW
HOURS THIS AFTERNOON WITH THE UPDATE THIS MORNING. SEAS WILL MOSTLY
RANGE FROM 5 TO 7 FEET DURING THE STRONG ONSHORE FLOW THIS MORNING
WITH LOCALLY HIGHER WAVES IN THUNDERSTORMS SUBSIDING QUICKLY TO 2 TO
4 FEET WITH THE WINDSHIFT THIS AFTERNOON. A LIGHT NORTHERLY FLOW ON
FRI WILL BUILD LATE IN THE DAY AND CONTINUE THROUGH SAT MORNING AS A
SFC COLD FRONT MOVES SOUTH OVER MUCH OF THE NORTHERN GULF LATE FRI
AND FRI NIGHT. WINDS WILL SHIFT SE QUICKLY OVER THE WEEKEND
REMAINING AROUND 20 KNOTS OR HIGHER DUE TO ANOTHER APPROACHING
SYSTEM FROM THE NORTHWEST...PROGGED TO MOVE SOUTH OVER THE MARINE
AREA MON NIGHT INTO TUE THEN STALLING OVER OR JUST SOUTH OF THE
MARINE AREA LATE TUES INTO WED. WITH THIS...SMALL CRAFT ADVISORIES
MAY BE NEEDED OVER THE WEEKEND WITH THE STRONG OFFSHORE FLOW FRI
NIGHT INTO SAT AND THE STRENGTHENING ONSHORE FLOW LATE SAT THROUGH
SUN. 32/EE
&&
.FIRE WEATHER...RAIN WILL BE LIKELY TODAY...ESPECIALLY THIS
MORNING...AS A LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. ANOTHER
WEAK SYSTEM WILL BRING A SLIGHT CHANCE OF RAIN AGAIN FRIDAY. RELATIVE
HUMIDITY WILL REMAIN ABOVE CRITICAL LEVELS TODAY THROUGH FRIDAY. A
WEAK FRONT WILL MOVE ACROSS THE REGION FRIDAY AFTERNOON...WITH A
COOLER AND DRIER AIRMASS IN STORE FRIDAY NIGHT AND SATURDAY. HUMIDITY
WILL BE MUCH LOWER SATURDAY...GENERALLY IN THE 30-40 PERCENT RANGE. /21
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 70 52 72 46 68 / 60 05 20 05 05
PENSACOLA 68 52 68 48 66 / 80 10 20 05 05
DESTIN 67 54 66 50 65 / 90 10 20 05 05
EVERGREEN 68 48 71 41 66 / 80 10 20 05 05
WAYNESBORO 70 49 70 39 66 / 50 10 20 05 05
CAMDEN 69 46 68 38 65 / 70 10 20 05 05
CRESTVIEW 67 47 73 45 69 / 90 10 20 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO
60 NM...
&&
32/21Hazardous weather outlook, Feb 7, 6:06 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 606 AM CST THU FEB 7 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-081215- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 606 AM CST THU FEB 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS THE REGION THIS MORNING. A FEW STRONG TO NEAR SEVERE STORMS WILL BE POSSIBLE THIS MORNING...MAINLY ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 45 TO 55 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES. AN ISOLATED TORNADO ALSO CANNOT BE RULED OUT. THE STRONGER STORMS WILL ALSO BE CAPABLE OF PRODUCING HEAVY RAIN...WHICH MAY LEAD TO LOCALIZED FLOODING OF LOW LYING AREAS. AREAS OF FOG WILL DEVELOP ACROSS THE REGION LATE TONIGHT. FOG MAY BE LOCALLY DENSE...WITH VISIBILITIES RESTRICTED TO LESS THAN ONE HALF MILE IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AREAS OF DENSE FOG WILL REMAIN POSSIBLE THROUGH THE EARLY MORNING HOURS FRIDAY. THERE WILL BE AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY THROUGH TUESDAY. THE BEST CHANCE OF THUNDERSTORMS WILL BE ACROSS LOCATIONS MAINLY ALONG AND WEST OF INTERSTATE 65 SUNDAY AND MONDAY...BEFORE SPREADING ACROSS MOST AREAS BY TUESDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE EARLY NEXT WEEK. LOCALLY HEAVY RAINS AND LOCALIZED FLOODING WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS CURRENTLY NOT ANTICIPATED. GMZ630>635-650-655-670-675-081215- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 606 AM CST THU FEB 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE OVER THE MARINE AREA THIS MORNING. A FEW STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 35 KNOTS...FREQUENT LIGHTNING STRIKES...AND POSSIBLY A FEW WATERSPOUTS. A STRONG EAST TO SOUTHEAST WIND FLOW WILL BRING HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THIS AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM CST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG WINDS OVER THE MARINE AREA MAY LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THIS WEEKEND.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 3:00 AM CST | Special Marine Warning | MOB | 2 hr | |
| Feb 7, 5:20 AM CST | Special Marine Warning | MOB | 85 min | |
| Feb 7, 6:39 AM CST | Special Marine Warning | MOB | 111 min | |
| Feb 7, 7:18 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 42 min |
| Feb 7, 7:52 AM CST | Areal Flood Advisory | MOB | Mobile | 113 min |
| Feb 7, 7:59 AM CST | Severe Thunderstorm Warning | MOB | Baldwin | 46 min |
| Feb 7, 8:03 AM CST | Areal Flood Advisory | MOB | Baldwin | 117 min |
| Feb 7, 8:27 AM CST | Special Marine Warning | MOB | 2 hr | |
| Feb 7, 8:29 AM CST | Special Marine Warning | MOB | 2 hr | |
| Feb 7, 10:29 AM CST | Special Marine Warning | MOB | 31 min | |
| Feb 7, 10:40 AM CST | Special Marine Warning | MOB | 20 min | |
| Feb 7, 11:00 AM CST | Special Marine Warning | MOB | 15 min | |
| Feb 7, 7:41 AM CST | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 64 min |
| Feb 7, 9:14 AM CST | Severe Thunderstorm Warning | MOB | Okaloosa, Santa Rosa | 61 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.